Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 154, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 21, 2007, 6:10 PM CDT for Linn County, Iowa. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Sep 21, 2007, 7:03 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:42 PM CDT | TSTM WND GST 50 | Cedar Rapids, IA | |
| Sep 21, 6:43 PM CDT | TSTM WND GST 60 | 3 E Cedar Rapids, IA | |
| Sep 21, 6:45 PM CDT | TSTM WND DMG | Cedar Rapids, IA | TREE AND POWERLINE DOWN AT WILSON AVE AND 6TH STREET. RELAYED BY KCRG TV...TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 212310 SVRDVN IAC113-220015- /O.NEW.KDVN.SV.W.0154.070921T2310Z-070922T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 610 PM CDT FRI SEP 21 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 715 PM CDT. * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CENTER POINT TO 27 MILES WEST OF FAIRFAX...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF INDEPENDENCE TO 12 MILES WEST OF MARENGO...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CENTER POINT AROUND 615 PM CDT... TODDVILLE...PARIS AND PALO AROUND 625 PM CDT... ROBINS...HIAWATHA...CENTRAL CITY AND ALBURNETT AROUND 630 PM CDT... PRAIRIEBURG AND FAIRFAX AROUND 635 PM CDT... THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4226 9140 4188 9139 4187 9181 4227 9179 TIME...MOT...LOC 2310Z 269DEG 41KT 4229 9175 4184 9224 $$ 12
3 follow-up statements
000 WWUS53 KDVN 212338 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 637 PM CDT FRI SEP 21 2007 IAC113-220015- /O.CON.KDVN.SV.W.0154.000000T0000Z-070922T0015Z/ LINN IA- 637 PM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR LINN COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR PALO...OR ABOUT 9 MILES NORTHWEST OF CEDAR RAPIDS...MOVING QUICKLY EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MARION...ALBURNETT AND MARION AIRPORT AROUND 650 PM CDT... WHITTIER...WAUBEEK...SPRINGVILLE AND 6 MILES NORTH OF PARALTA AROUND 650 PM CDT... 7 MILES SOUTH OF PRAIRIEBURG AROUND 655 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4226 9140 4188 9139 4187 9181 4227 9179 TIME...MOT...LOC 2337Z 253DEG 52KT 4206 9173 $$ 12
000 WWUS53 KDVN 212355 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 655 PM CDT FRI SEP 21 2007 IAC113-220015- /O.CON.KDVN.SV.W.0154.000000T0000Z-070922T0015Z/ LINN IA- 655 PM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR LINN COUNTY... AT 652 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR SPRINGVILLE...OR ABOUT 9 MILES WEST OF ANAMOSA...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4226 9140 4188 9139 4187 9181 4227 9179 TIME...MOT...LOC 2355Z 256DEG 62KT 4208 9139 $$ 12
000 WWUS53 KDVN 220003 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 702 PM CDT FRI SEP 21 2007 IAC113-220012- /O.CAN.KDVN.SV.W.0154.000000T0000Z-070922T0015Z/ LINN IA- 702 PM CDT FRI SEP 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING DAMAGING WINDS HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4226 9140 4188 9139 4187 9181 4227 9179 TIME...MOT...LOC 0002Z 256DEG 62KT 4210 9123 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:58 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 21, 2:58 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT FRI SEP 21 2007 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING DEEPENING CYCLONE JUST NORTH OF INTERNATIONAL FALLS...WITH INTENSE PRESSURE FALL-FIELD NORTHEAST OF IT HI-LIGHTING THE WAY TO JAMES BAY THROUGH SAT MORNING. FOCAL POINT FEATURE OF INTEREST WAS TRAILING COLD FRONT EXTENDING DOWN THROUGH CENTRAL MN...INTO NORTHWEST IA AND ACRS SOUTHEAST NEB CURRENTLY. ALONG WITH THE PRESSURE FALLS TO THE EAST OF IT...HUGE RISE SURGE ACRS THE DAKOTAS AND WESTERN MN SUGGEST THIS FEATURE ON THE MOVE. LOCALLY...DEEP SOUTHWESTERLY FLOW AND MIXING/UP CLOSE TO H8 MB/ HAS SFC TEMPS ON THEIR WAY TO NEAR RECORD OR RECORD LEVELS AT MOST CLIMATE SITES. MIXING INTO DRIER AIR ALOFT HAS ALSO PRODUCE A SFC DPT CRASH WELL DOWN INTO THE 50S AND EVEN SOME 40S...ESPECIALLY EAST OF THE MS RVR. && .SHORT TERM...TONIGHT...WILL FOCUS ON STORM POTENTIAL ALONG INCOMING FROPA PROCESS THIS EVENING. SHORT RANGE MODELS IN GOOD AGREEMENT/ SHOULD BE WITH SUCH A STRONG FORCING AND WELL DEFINED SYSTEM/ WITH THE SFC FRONT ACCELERATING AND MAKING IT INTO THE FAR NORTHWESTERN DVN CWA BY 00Z...AND ALONG AND EAST OF THE DVN CWA BY 06Z SAT. EXPECT THE ABOVE MENTIONED LOWERING DPTS TO RISE AGAIN AT LEAST INTO THE MID 60S AHEAD OF THE FRONT...AND RATHER STOUT CAPPING LOW TO MID LEVEL THERMAL RIDGE CENTERED FROM H8-H7 MB...TO ERODE QUICKLY AS THE FRONT APPROACHES. WHILE THE MOST OPTIMUM AND SIGNIFICANT CONVECTIVE PARAMETERS ARE COMING TOGETHER LATE THIS AFTERNOON GENERALLY TO THE NORTH ACRS FAR NORTHWEST IA AND UP THROUGH WESTERN WI...STRENGTH OF LLVL FORCING BY THE TRAILING FRONT AND NICE UPPER DIVERGENCE ACRS IA OFF HORSE-SHOEING UPPER JET STREAK OVER MN...SUGGEST A SQUALL LINE WILL STILL EVOLVE OVER THE NEXT FEW HOURS FROM SOUTHEAST MN...TO SOUTHWEST OF DSM. THE FRONT SHOULD MAKE THE MOST OF THE LAPS INDICATED CAPES ACRS CENTRAL IA WHICH HAVE RISEN OVER 1500 J/KG AND SCOOP UP STORMS BY 21Z...WITH THE THERMAL RIDGE HOLDING THEM TO RIGHT ALONG OR EVEN SLIGHTLY POST-FRONTAL. STRENGTH OF AMBIENT LOW TO MID LEVEL WIND FIELDS ALONG WITH PROGGED CORFIDI VECTORS SUGGEST A QUICK MOVING LINE OF POSSIBLY UP TO 50 MPH. EXTENT OF DOWNDRAFT CAPES AND STORM MOMENTUM SUGGEST STRAIGHT LINE WIND MIX DOWN POTENTIAL UP TO 65 MPH ALONG AND WEST OF A WASHINGTON...TO MAQUOKETA...AND TO A STOCKTON NW IL LINE FROM MAINLY 23Z-02Z OR SO THIS EVENING. THERMODYNAMIC PROFILES ALSO SUGGEST HAIL UP TO 1.25 INCH IN DIAMETER ALSO POSSIBLE. INSTABILITY AND FORCING WILL THEN LOOK TO REALLY WANE AFTER 03Z WITH A DECAYING LINE OF SHOWERS AND THUNDERSTORMS EXITING THE REST OF THE EASTERN AND SOUTHERN CWA BY 08Z AT THE LATEST. WILL TREND POPS ACCORDINGLY WITH LATEST THINKING AND MENTION DAMAGING WIND POSSIBLE IN THE NORTHWEST THIRD OF THE FCST AREA THIS EVENING. LOW TEMPS TONIGHT A SECONDARY THOUGHT...BUT EXTENT OF INCOMING CAA AND LONG FETCH TRAJECTORIES FROM THE NORTHERN PLAINS/ND SUGGEST THE COOLEST MAV GUIDANCE MORE ON TARGET. ..12.. .LONG TERM...SATURDAY THROUGH NEXT FRIDAY... 1021 SURFACE RIDGE SLIDES ACROSS CWFA SATURDAY FOR A SPECTACULAR START TO THE WEEKEND. MODELS HAVE CONSISTENTLY UNDERCUT HIGHS FOR THE LAST SEVERAL EVENTS. GIVEN FULL SUN PLUS DRY SURFACE CONDITIONS...HAVE OPTED FOR THE WARMEST GUIDANCE PLUS A DEGREE OR TWO. ACTIVE REGIME ON STAGE FOR NEXT WEEK WITH A SERIES OF TROUGHS AND RIDGES TO TRAVERSE THE MIDWEST. THE NEXT FROPA SET FOR LATE MONDAY/MONDAY NIGHT...WITH DOMESTIC MODELS IN DECENT AGREEMENT ON THIS TIMING BUT THE ECMWF SLOWER BY ABOUT 12 HOURS. SLOWER TIMING WOULD ALLOW FOR BETTER MOISTURE RETURN AND THUS GREATER POPS. AM LEANING TOWARD SLOWER ECMWF SOLUTION DUE TO THE BLOCKING RIDGE OVER THE ATLANTIC COAST. WILL KEEP CHANCE POPS MONDAY THROUGH TUESDAY AS WE WAIT TO SEE HOW IT DEVELOPS. IN THE LONGER RANGE...NEXT WAVE IS ON TAP FOR FRIDAY INTO SATURDAY. AGAIN FAVORING SLOWER TIMING WILL KEEP FRIDAY DRY WITH AN EYE TO THE WEEKEND FOR THE NEXT RAIN-MAKER. ..33.. && .AVIATION... GUSTY SOUTHWEST WINDS UP TO 30KTS WILL VEER TO THE NORTHWEST AND DECREASE WITH INCOMING FROPA PROCESS THROUGH 05Z AT ALL TERMINAL SITES. HAVE HIGHLIGHTED A 2 HOUR CONVECTIVE WINDOW AT EACH SITE WITH FRONTAL TIMING FOR POTENTIALLY SIGNIFICANT STORMS/STRAIGHT LINE WINDS. CLEAR OUT AND RETURN TO VFR CONDITIONS LOOK ON TARGET AFTER 06Z AND THROUGH 12Z. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/33
Hazardous weather outlook, Sep 21, 4:54 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 454 AM CDT FRI SEP 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 454 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON INTO EARLY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SOME STORMS MAY BE SEVERE...WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS OVER 60 MPH. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY DOWNPOURS. THE AREA OF GREATEST RISK IS ALONG AND NORTHWEST OF A LINE FROM DUBUQUE...THROUGH IOWA CITY...TO NORTH ENGLISH BETWEEN THE HOURS OF 4 PM AND 8 PM. THE STORM PREDICTION CENTER SEVERE WEATHER OUTLOOK HAS A SLIGHT RISK FOR ROUGHLY THE ENTIRE AREA NORTH OF HIGHWAY 34 FOR THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY BE ON-GOING AS THE COLD FRONT ENTERS EASTERN IOWA NORTH OF INTERSTATE 80 AROUND MID AFTERNOON. SUFFICIENT LOW LEVEL MOISTURE...INSTABILITY AND DEEP WIND SHEAR IS EXPECTED TO BE IN PLACE TO SUPPORT BOWING THUNDERSTORM SEGMENTS WITH DAMAGING WINDS. CONDITIONS ARE EXPECTED TO BE SOMEWHAT LESS FAVORABLE FOR SEVERE WEATHER AS THE FRONT PROGRESSES FURTHER EAST AND SOUTH INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY AND TUESDAY...THUNDERSTORMS AND SHOWERS WILL ACCOMPANY A SLOW MOVING COLD FRONT. CONDITIONS REMAIN TOO UNCERTAIN TO ASSESS ANY SEVERE POTENTIAL OR HEAVY RAIN RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. SHEETS/NICHOLS
In the hours before
Local storm report, Sep 21, 5:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 PM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 1 NE MOUNT AUBURN 42.27N 92.08W
09/21/2007 E40 MPH BENTON IA LAW ENFORCEMENT
&&
TSLocal storm report, Sep 21, 5:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 1 NE MOUNT AUBURN 42.27N 92.08W
09/21/2007 E65 MPH BENTON IA EMERGENCY MNGR
&&
TSLocal storm report, Sep 21, 6:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST VINTON 42.16N 92.03W
09/21/2007 M46 MPH BENTON IA AWOS
&&
TSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 64 min |
| Sep 21, 5:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 67 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.